Why sometimes after using the computer do I feel dizzy ?
I'm 25 years old and a dental school student. I feel dizzy in the past 2 months after I use the computer. I feel that maybe it happens more when a read a lot of text. I feel better when go outside for a while and don't use the computer for a long time. What should I do?
There are many potential causes to this problem. One easy thing to fix is the size of the monitor. If you are working on a larger monitor, sometimes you can get dizzy just by the size of the screen and being up close to it. For instance, when watching a movie at a theater and sitting in the front row you'll get that sensation of dizziness. The same holds true for computer monitors. The other, more likely scenario is that you need to either get corrective lenses or get another eye exam to change your prescription. Dizziness could indicate that you are having difficulty seeing, and thus straining your eyes more than usual when reading on a monitor. This needs to be evaluated by an optometrist. Another cause is generalized eye fatigue. Sometimes, patients get this simply from reading or using their eyes intensely for long periods of time. As a dental school student, you are probably reading for extended periods of time. Looking at a screen that up close for that long can cause simple fatigue. The best advice for this is to periodically rest your eyes - read for 30 min, then spend 5 minutes looking at a far away object and away from the monitor. One other possibility is that your eye movements are not completely synchronized. An eye doctor would be better able to assess this, if this is indeed the problem. The best thing to do is to have yourself evaluated by an optometrist to see if there is a vision deficit first, and if not, he or she will refer you to the appropriate specialist for further workup.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.